Regular and Chaotic Dynamics

, Volume 12, Issue 6, pp 736–745 | Cite as

Integral medial axis and the distance between closest points



In dimension two we prove an inequality that implies a desirable property of the integral medial axis as defined by Hesselink in [1]. In dimension three we conjecture a similar inequality.

Key words

integral medial axis continued fraction 

MSC2000 numbers

11Y65 94A08 68U05 52C05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Hesselink W.H., On Quadratic Pruning of IMA, 2005, unpublished manuscript
  2. 2.
    Edwards, J., Closest Points in Lattices, 2006
  3. 3.
    Continued Fraction from MathWorld
  4. 4.
    Fowler, D.H., Ratio in Early Greek Mathematics, Bulletin (New Series) of the American Mathematical Society, 1979, vol. 1, pp. 807–846.MATHMathSciNetGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2007

Authors and Affiliations

  1. 1.Mathematics InstituteUniversity of UtrechtUtrechtThe Netherlands

Personalised recommendations